MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP
Catalog Number A1059
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a "revision suboccipital craniectomy, c1-c2 laminectomies decompression" procedure, the patient slipped while pinned in the mayfield modified skull clamp (a1059).This resulted in a 3-4 inch laceration on the patient's scalp necessitating sutures for repair.Patient status is reported as "healing".There was no surgical delay.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.(b)(6) modified skull clamp (b)(6) was not returned for evaluation, and the device history record (dhr) cannot be identified as the provided serial number does not appear to be a valid (b)(6) serial number.However, based on included photos from the customer, and an examination of the device's history record, the device likely failed to secure the patient as a result of excessive wear due to age.The device has long surpassed integra's 10-year lifespan, as it was manufactured in 2009.The photos sent by the customer show excessive wear to the unit, along with visible residue buildup and scratches.The item's sku identifying marks are also flaked off but are still legible.The unit is etched with (b)(4), stamped with a1059 and lot code 091.If the device is returned or additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD MODIFIED SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24597052
Report Number3004608878-2026-00033
Device Sequence Number9560976
Product Code HBL
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue NumberA1059
Device Lot Number091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient Weight281 LB
Patient RaceBlack Or African American